Alert archive / Wyoming / Special Weather Statements in 2011
Special Weather Statement, NWS Riverton, WY
NWS Riverton, WY issued this special weather statement at Aug 7, 2011, 2:49 PM MDT for Washakie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 2:49 PM MDT (20:49 UTC)
- Expired
- Aug 7, 2011, 3:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Riverton, WY
County Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966 WWUS85 KRIW 072049 SPSRIW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT SUN AUG 7 2011 WYZ005-007-008-017-020-072130- BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 249 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE... SOUTHEASTERN HOT SPRINGS...EXTREME NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL 330 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 20/789 MILE MARKER 120...OR 15 MILES SOUTHEAST OF THERMOPOLIS...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... KIRBY CREEK RD AROUND 315 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4351 10744 4322 10751 4333 10828 4359 10815 TIME...MOT...LOC 2049Z 279DEG 22KT 4346 10802 $$ LAVOIE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:15 PM MDT, 34 minutes earlier.
Area forecast discussion, Aug 7, 2:15 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 215 PM MDT SUN AUG 7 2011 .SHORT TERM...TONIGHT THROUGH WEDNESDAY A FIELD OF ACCAS THIS MORNING WAS A FORERUNNER AS TO WHAT TO EXPECT THIS EVENING. WITH A SERIES OF WEAK DISTURBANCES PARADING EAST ACROSS THE AREA...SCATTERED LATE AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS MAINLY NORTHERN AND CENTRAL WYOMING WITH THE BEST CHANCE OF THE MOST SIGNIFICANT WEATHER EXPECTED OVER THE FAR WEST WHERE THE LIFTED INDICES WILL BE -4 AND OVER JOHNSON COUNTY WHERE THE BEST CAPE GRADIENT WILL BE AS THESE DYNAMICS INTERACT WITH A WESTERLY STREAM OF PACIFIC MOISTURE. A CLOSED LOW OVER ALBERTA MOVING INTO SASK WILL EJECT A SURFACE COOL FRONT THAT WILL SLIDE SOUTH ACROSS AREAS EAST OF THE DIVIDE THIS EVENING. THIS BOUNDARY WILL ACT AS A FOCUS FOR CONVECTION. A REINFORCING FRONTAL BOUNDARY WILL ALSO SLIDE SOUTH ACROSS AREAS EAST OF THE DIVIDE MONDAY MORNING. THE MODELS HAVE BACKED OFF ON THE CONVECTIVE ACTIVITY MONDAY. WITH COOLING AT THE SURFACE EAST OF THE DIVIDE AND WARMING ALOFT DUE TO RIDGING AT 700MB...THE AIRMASS WILL NOT BE AS UNSTABLE BUT KEPT ISOLATED TO WIDELY SCATTERED ACTIVITY ALONG AND EAST OF THE DIVIDE WITH SCT POPS IN THE NORTHERN MOUNTAINS. THE NE FLOW BEHIND THE FRONT WILL VEER TO THE EAST MONDAY NIGHT AND THEN TO THE SOUTHEAST BY TUESDAY MORNING. THIS SOUTHEAST FLOW WILL DRAW IN ABUNDANT LOW LEVEL MOISTURE SETTING UP THE REGIME FOR STRONGER THUNDERSTORMS TUESDAY...ESPECIALLY IN NATRONA COUNTY WHERE THE MODELS BULLS EYE THAT AREA WITH -6 LIFTED INDICES AND A GOOD CAPE GRADIENT. IN ADDITION...ANOTHER COOL FRONT WILL REESTABLISH THAT SURFACE BOUNDARY ALONG THE CONTINENTAL DIVIDE WITH HIGHER DEW POINTS TO THE NORTH AND EAST AND LOWER DEW POINTS TO THE SOUTH AND WEST...ADDING TO THE SURFACE CONVERGENCE AND DRY LINE PROFILE. THIS MOISTURE PROFILE WILL REMAIN WED WITH THE HIGHEST CHANCES FOR POPS WED/WED EVE TO THE NORTH AND EAST OF THE BOUNDARY...ALBEIT MAINLY ISOLD TO WDLY SCATTERED. TEMPERATURES WILL BE COOLER BEHIND THE AFOREMENTIONED SURFACE BOUNDARY BEGINNING MONDAY...ESPECIALLY IN JOHNSON COUNTY WHERE BYG WILL REMAIN IN THE 70S FOR HIGHS THROUGH TUESDAY. MAINLY DRY WEATHER WILL REMAIN OVER SOUTHERN WY WHERE DEW POINTS IN THE 20S AND 30S WILL REMAIN AS OPPOSED TO 40S NORTH. .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY THE UNSETTLED WEST NORTHWEST FLOW ALOFT WILL CONTINUE WEDNESDAY AND THURSDAY. WOULD EXPECT ISOLATED TO SCATTERED CONVECTION BOTH DAYS IN THE AFTERNOON THROUGH THE LATE NIGHT ACROSS THE NORTH AND CENTRAL ZONES. THE SOUTH AND SOUTHWEST LOOK TO SEE ISOLATED STORMS AT BEST. FRIDAY LOOKS MOSTLY DRY WITH ONLY ISOLATED ACTIVITY AROUND THE BIGHORN MOUNTAINS AND EAST OF THEM. SATURDAY AND SUNDAY THE UPPER RIDGE BULGES NORTHWESTWARD PUSHING THE MOISTURE OUT OF THE REGION PER THE GFS MODEL. THE ECMWF IS DRY SATURDAY BUT BRINGS IN MID AND UPPER LEVEL MOISTURE NEXT SUNDAY...HINTING AT HIGH BASED CONVECTION OVER THE SOUTHWEST AND SOUTH ZONES. HAVE GONE WITH DRY WEATHER BOTH DAYS FOR NOW. AS FOR TEMPS...SEASONALLY WARM THROUGH FRIDAY THEN ABOVE NORMAL HIGHS NEXT SATURDAY AND SUNDAY. && .AVIATION... A FEW SHORTWAVES IN THE FLOW ALOFT WILL RESULT IN WIDELY SCATTERED THUNDERSTORMS THROUGH MONDAY AFTERNOON. GUSTY WINDS WILL BE THE MAIN THREAT SINCE MOST STORMS WILL BE HIGH BASED. ADDITIONALLY...A COLD FRONT WILL MOVE ACROSS EAST CENTRAL WYOMING MONDAY MORNING SERVING AS A BOUNDARY FOR AFTERNOON CONVECTION. MVFR COULD BRIEFLY PERSIST NEAR STORMS. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED ACROSS WESTERN WYOMING. LOOKS LIKE WEAK RIDGING ALOFT MONDAY NIGHT AND EARLY TUESDAY FOR GENERALLY DRY WEATHER. && .FIRE WEATHER... A SURFACE BOUNDARY WILL BECOME ESTABLISHED ALONG THE CONTINENTAL DIVIDE THROUGH WEDNESDAY WITH HIGHER RELATIVE HUMIDITY AND A BETTER CHANCE OF LATE DAY THUNDERSTORMS NORTH AND EAST OF THE BOUNDARY AND LOWER DEW POINTS AND VERY ISOLATED THUNDERSTORMS IF ANY OVER SOUTHWEST AND SOUTHERN WYOMING. EXPECT COOLING EAST OF THE DIVIDE...ESPECIALLY OVER JOHNSON COUNTY THROUGH TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...AR AVIATION...KPL FIRE WEATHER...LIPSON
Hazardous weather outlook, Aug 7, 4:00 AM MDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MDT SUN AUG 7 2011 WYZ001>020-022>030-081200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WYOMING CONTINUES TODAY. A FEW ISOLATED STORMS COULD MOVE OFF THE UINTA MOUNTAINS AND AFFECT SWEETWATER COUNTY. LIGHTNING AND GUSTY WINDS WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE OF THUNDERSTORMS REMAINS OVER THE NORTH AND CENTRAL MONDAY THROUGH THURSDAY. THUNDERSTORM ACTIVITY OVER THE REGION FRIDAY WILL BE ISOLATED IN NATURE AND MAINLY OVER THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL SIZE AND WIND GUSTS AS WELL AS DAMAGE. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Aug 7, 1:41 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 141 PM MDT SUN AUG 7 2011 WYZ001>009-012>020-022-025-026-072200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-TETON AND GROS VENTRE MOUNTAINS- UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER WIND RIVER BASIN-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST- WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK- 141 PM MDT SUN AUG 7 2011 ...SCATTERED THUNDERSTORMS ACROSS NORTHERN AND CENTRAL WYOMING... SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED OVER THE STATE THIS AFTERNOON...MOVING EASTWARD AT 25 MPH. THESE STORMS WILL BE TRACKING EAST FROM THE TETONS INTO THE WIND RIVER AND BIGHORN BASINS AND POINTS EAST THROUGH 4PM. EXPECT WIND GUSTS TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN WITH SOME OF THESE STORMS. TL
Special weather statement, Aug 7, 1:58 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 158 PM MDT SUN AUG 7 2011 WYZ005>007-017-072045- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 158 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE...SOUTHERN HOT SPRINGS AND NORTHERN FREMONT COUNTIES UNTIL 245 PM MDT... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF HWY JCT 170 AND 174...OR 19 MILES SOUTHWEST OF THERMOPOLIS...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... U.S. HWY 20/789 MILE MARKER 130 AROUND 235 PM MDT. U.S. HWY 20/789 MILE MARKER 120...THERMOPOLIS AND HOT SPRINGS COUNTY FAIRGROUNDS AROUND 240 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4374 10791 4348 10784 4340 10863 4360 10864 TIME...MOT...LOC 1958Z 259DEG 19KT 4353 10848 LAVOIE
Special weather statement, Aug 7, 2:49 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT SUN AUG 7 2011 WYZ005-007-008-017-020-072130- BIGHORN MOUNTAINS WEST WY-NATRONA COUNTY LOWER ELEVATIONS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 249 PM MDT SUN AUG 7 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN WASHAKIE... SOUTHEASTERN HOT SPRINGS...EXTREME NORTHWESTERN NATRONA AND EASTERN FREMONT COUNTIES UNTIL 330 PM MDT... AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 20/789 MILE MARKER 120...OR 15 MILES SOUTHEAST OF THERMOPOLIS...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH BRIEF HEAVY RAIN. THIS STORM WILL BE NEAR... KIRBY CREEK RD AROUND 315 PM MDT. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4351 10744 4322 10751 4333 10828 4359 10815 TIME...MOT...LOC 2049Z 279DEG 22KT 4346 10802 LAVOIE
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:58 PM MDT | Special Weather Statement | RIW | Hot Springs | 47 min |
| Aug 7, 2:58 PM MDT | Special Weather Statement | RIW | Hot Springs | 47 min |
| Aug 7, 3:17 PM MDT | Special Weather Statement | RIW | Park | 43 min |
| Aug 7, 3:18 PM MDT | Special Weather Statement | RIW | 42 min | |
| Aug 7, 3:32 PM MDT | Special Weather Statement | RIW | Washakie | 43 min |
| Aug 7, 3:50 PM MDT | Special Weather Statement | RIW | 40 min | |
| Aug 7, 3:55 PM MDT | Special Weather Statement | RIW | 50 min | |
| Aug 7, 3:56 PM MDT | Special Weather Statement | RIW | Fremont | 49 min |
| Aug 7, 3:57 PM MDT | Special Weather Statement | RIW | Park | 48 min |
| Aug 7, 4:16 PM MDT | Special Weather Statement | RIW | Washakie | 44 min |
| Aug 7, 4:21 PM MDT | Special Weather Statement | RIW | Teton | 39 min |
| Aug 7, 5:05 PM MDT | Special Weather Statement | RIW | Fremont | 25 min |
| Aug 7, 5:26 PM MDT | Special Weather Statement | RIW | Hot Springs | 49 min |
Nearby
Special Weather Statements in Wyoming, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.